Alert archive / Alabama / Areal Flood Warnings in 2013
Areal Flood Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this areal flood warning at Feb 10, 2013, 9:46 PM CST for Dale County, Houston County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2013, 9:46 PM CST (03:46 UTC)
- Expired
- Feb 11, 2013, 12:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dale County, AL, Houston County, AL
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this areal flood warning went out at Feb 10, 2:19 PM CST, 7 hours 27 minutes earlier.
Area forecast discussion, Feb 10, 2:19 PM CST, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EST Sun Feb 10 2013
.NEAR TERM [Through Tonight]...
Stacked low pressure system near Omaha early this Sunday afternoon
will lift northeastward to the western Great Lakes with a trailing
cold front south-southwestward across western GA/central AL by 12z
Mon. Showers and thunderstorms will spread into our CWA from
northwest to southeast. Our local 12z WRF model shows a solid line
segment entering our SE AL zones shortly after 3 am and progressing
to an Albany GA to northwest Walton County line around daybreak. The
model also shows isolated to scattered convection developing across
the Florida panhandle and remaining Georgia zones. Will keep a sharp
near 100% to 0% NW-SE PoP gradient overnight. There continues to be
a low end threat for severe weather with this system and SPC has a
few of our SE AL zones and northwest Walton County highlighted for a
slight risk. The main severe threat will be from damaging
thunderstorm winds although an isolated tornado cannot be ruled out.
It will be mild with lows in the lower to mid 60s.
&&
.SHORT TERM [Monday Through Tuesday Night]...
At the beginning of the period, showers and thunderstorms are
expected to be nearing the western portion of the forecast area,
but they should be in a weakening state as the primary forcing is
lifting to the north of the region. Model guidance has been
in reasonably good agreement that the frontal boundary with this
system will stall across the forecast area by Monday evening and
remain nearly stationary into Tuesday evening. With the 12z cycle
this afternoon, there appears to be more uncertainty with the far
end of the short term period as the next mid level impulse is
predicted to move slower out of the Rockies, resulting in a
potential longer period of more unsettled weather for our region.
The primary concern throughout the short term period will be
locally heavy rainfall with the stalled frontal boundary in place
across the area. This boundary will provide a focus for showers
and isolated storms through the short term period, especially
across Southern Alabama and Georgia. Rainfall amounts through
Tuesday evening could easily approach 2 to 3 inches with isolated
higher totals.
Severe weather appears less likely as instability will be quite
limited, especially by Tuesday as only a small portion of the
forecast area will be in the warm sector.
&&
.LONG TERM [Wednesday through Sunday]...
The long term forecast is now a little more uncertain due to the
slower progression of the upper level system seen in the 12z model
cycle. The 00z Euro was weighted heavier in today's long term
forecast, so should the slower progression of the 12z GFS pan out,
unsettled weather could continue into Thursday before the Eastern
CONUS pattern amplifies enough to kick out the frontal boundary
that had been in place across the region. Model guidance, however,
is in reasonably good agreement, that with the amplification of
the pattern late in the period (Fri-Sun), that cooler than normal
weather will be returning to the region. The GFS is much more
amplified and colder indicating lows potentially in the low to mid
20s by Sunday morning. Both the 10/00z and 10/12z Euro are less
intense with the incoming cooler airmass, so weighted the forecast
in this direction, which still produces well below normal
temperatures by Sunday.
&&
.AVIATION [Through 18Z Monday]...
Gusty southeast to south winds will continue until around sunset.
CIGS will lower to MVFR levels this evening and gradually lower to
IFR/LIFR at all sites by daybreak. Showers and thunderstorms will
spread from northwest to southeast with the best chances at DHN
and ABY before 12z and remaining TAF sites by 18z.
&&
.MARINE...
Small craft advisory conditions will continue through tonight
across the western waters before diminishing by sunrise on Monday
as the gradient weakens with the approach of the front. Winds will
remain below headline criteria despite occasional storms until
Wednesday when an area of low pressure will move across the Gulf.
Winds will increase to near advisory levels at this time. Winds
will shift to offshore on Thursday and then diminish into the
weekend.
&&
.FIRE WEATHER...
A cold front will approach the forecast area tonight and move across
on Monday. Associated showers and thunderstorms along with breezy
and gusty onshore winds will keep relative humidities well above
critical levels. Another strong cold front will move through the
Tri-state region late Tuesday into early Wednesday. In its wake, the
airmass will dry out but humidities should remain above red flag
levels through the rest of the work week.
&&
.HYDROLOGY...
Expect 2 to 4 inches of rain across the region starting tonight
through Wednesday with the heaviest totals across Southern Alabama
and Georgia. Isolated higher totals up to 5 inches are possible.
Widespread flooding is not anticipated. However, rises on rivers
are anticipated with this rainfall, particularly further to the
north where the combination of local runoff and routed upstream
flows lead to a few locations reaching minor flood stage later
this week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 58 74 58 65 57 / 20 70 50 60 90
Panama City 63 71 58 64 58 / 40 70 50 60 90
Dothan 63 68 52 61 53 / 70 80 80 80 90
Albany 60 69 52 59 53 / 60 80 80 80 90
Valdosta 58 75 55 62 56 / 10 70 50 60 90
Cross City 55 76 57 72 57 / 0 40 30 30 70
Apalachicola 62 71 60 66 60 / 20 70 50 50 90
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...SMALL CRAFT ADVISORY until 4 PM EST this afternoon for Coastal
Waters From Ochlockonee River to Apalachicola Fl out to
20 Nm-Waters from Suwannee River to Apalachicola FL from
20 to 60 NM.
SMALL CRAFT ADVISORY until 4 AM EST Monday for Coastal waters
from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...Barry
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Barry
MARINE...Godsey
FIRE WEATHER...Barry
HYDROLOGY...GodseyHazardous weather outlook, Feb 10, 9:21 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1021 PM EST SUN FEB 10 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-120330- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1021 PM EST SUN FEB 10 2013 /921 PM CST SUN FEB 10 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT AS A LARGE AREA OF SHOWERS AND THUNDERSTORMS SPREADS EAST ACROSS THE REGION. THE HIGHEST THREAT WILL MAINLY BE IN SOUTH ALABAMA AND GEORGIA...AND BEFORE 2 AM EST/1 AM CST. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS FROM 50 TO 60 MPH...AND PERHAPS EVEN AN ISOLATED TORNADO. LOCALIZED FLOODING IS ALSO POSSIBLE. OTHERWISE...STRONG WINDS AND ROUGH SEAS WILL CONTINUE OVER THE COASTAL WATERS...AS WELL AS DANGEROUS RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...BUT REPORTS OF SEVERE WEATHER ARE APPRECIATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Local storm report, Feb 10, 8:26 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 PM EST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST HANCHEY FIELD 31.35N 85.65W
02/10/2013 M58 MPH DALE AL ASOS
&&
FOURNIERLocal storm report, Feb 10, 8:29 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 PM EST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 10 N ELBA 31.56N 86.08W
02/10/2013 COFFEE AL 911 CALL CENTER
SEVERAL TREES DOWN ACROSS NORTHERN HALF OF COUNTY
&&
FOURNIERLocal storm report, Feb 10, 8:38 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
938 PM EST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND DMG OZARK 31.45N 85.65W
02/10/2013 DALE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWN ACROSS COUNTY. TIME
ESTIMATED OFF OF RADAR.
&&
FOURNIERLocal storm report, Feb 10, 8:59 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
959 PM EST SUN FEB 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG ABBEVILLE 31.57N 85.25W
02/10/2013 HENRY AL 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS COUNTY.
&&
FOURNIERSpecial weather statement, Feb 10, 9:30 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 PM EST SUN FEB 10 2013
GAZ122>126-142-144-145-110400-
TERRELL GA-RANDOLPH GA-MITCHELL GA-LEE GA-BAKER GA-CALHOUN
GA-DOUGHERTY GA-EARLY GA-
1030 PM EST SUN FEB 10 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAKER...CALHOUN...
DOUGHERTY...EARLY...LEE...MITCHELL...RANDOLPH AND TERRELL COUNTIES...
* UNTIL 1100 PM EST
AT 1026 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR LEARY...MOVING EAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 3168 8457 3171 8442 3173 8420 3129 8423
3130 8461 3139 8474 3158 8472
TIME...MOT...LOC 0329Z 255DEG 32KT 3152 8452
15-HARRIGANThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 5:16 AM CST | Flash Flood Watch | TAE | Holmes, Jackson, Walton, Washington | 48 hr |
| Feb 11, 6:50 AM CST | Areal Flood Advisory | TAE | Leon, Liberty, Wakulla | 40 days |
| Feb 11, 11:46 AM CST | River Flood Warning | TAE | Holmes, Washington | 9 days |
| Feb 11, 11:48 AM CST | River Flood Warning | TAE | Walton | 11 days |
| Feb 11, 12:50 PM CST | Severe Thunderstorm Warning | TAE | Jackson | 40 min |
| Feb 11, 5:32 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 43 min |
| Feb 10, 8:37 PM CST | Severe Thunderstorm Warning | TAE | Clay, Early | 38 min |
| Feb 10, 9:03 PM CST | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Early | 27 min |
| Feb 10, 9:30 PM CST | Special Weather Statement | TAE | Baker, Calhoun | 30 min |
| Feb 11, 1:02 AM CST | Tornado Warning | TAE | Early, Seminole | 28 min |
| Feb 11, 9:52 AM CST | Areal Flood Advisory | TAE | Baker, Calhoun, Dougherty, Early, Miller, Seminole | 3 hr |
| Feb 11, 10:52 AM CST | Areal Flood Advisory | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 3 hr |
| Feb 11, 10:56 AM CST | Areal Flood Advisory | TAE | Clay, Lee, Randolph, Terrell | 3 hr |
| Feb 11, 11:37 AM CST | Flash Flood Warning | TAE | Early, Miller | 113 min |
| Feb 11, 12:00 PM CST | River Flood Warning | TAE | Lee | 69 hr |
| Feb 11, 12:39 PM CST | Areal Flood Advisory | TAE | Baker, Dougherty | 111 min |
| Feb 11, 1:36 PM CST | Areal Flood Advisory | TAE | Decatur, Miller, Seminole | 114 min |
| Feb 10, 7:22 PM CST | Tornado Warning | TAE | Coffee | 23 min |
| Feb 10, 7:43 PM CST | Tornado Warning | TAE | Coffee, Dale | 32 min |
| Feb 10, 8:09 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Henry, Houston | 51 min |
| Feb 10, 9:19 PM CST | Areal Flood Warning | TAE | Coffee, Dale, Geneva, Houston | 3 hr |
| Feb 11, 12:23 AM CST | Special Weather Statement | TAE | Houston | 37 min |
| Feb 11, 12:44 AM CST | Severe Thunderstorm Warning | TAE | Houston | 31 min |
| Feb 11, 1:48 AM CST | Areal Flood Warning | TAE | Geneva | 117 min |
| Feb 11, 7:49 AM CST | Flash Flood Warning | TAE | Geneva, Houston | 116 min |
| Feb 11, 9:39 AM CST | Flash Flood Warning | TAE | Geneva, Houston | 6 hr |
| Feb 11, 12:14 PM CST | River Flood Advisory | TAE | Dale | 36 hr |
| Feb 11, 12:14 PM CST | River Flood Advisory | TAE | Geneva | 36 hr |
| Feb 11, 3:33 PM CST | Areal Flood Warning | TAE | Geneva, Houston | 6 hr |
Nearby
Areal Flood Warnings in Alabama, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.